Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Heavy painful Period adult content

ON the first 1-2 days of my period I feel drained. Like I have the flu or something. I feel a slightly nauseous, painful cramps and weak legs. My first 1-2 days is VERY heavy like change the tampon hourly or suffer the consequence... I also notice I get very pale. People often ask me if I am sick because I look 'flushed'. Any ideas on why this is? Is it normal? How do I 'fix' it?

Answer Question
 
But_Mommie

Asked by But_Mommie at 9:50 AM on Jun. 15, 2011 in Health

Level 44 (181,635 Credits)
Answers (11)
  • if your bleeding heavily enough, you could be anemic during those days, and losing too much iron. talk to your doctor about this. he/she may give you an iron-supplement.
    dullscissors

    Answer by dullscissors at 9:51 AM on Jun. 15, 2011

  • I know this isnt a good answer but you really have to go to the gyno for tests. Symptoms like that can be due to fibroids and as time goes on, it will get worse. They will likely start with an ultrasound to find the location and size and then treatment is everything from doing nothing, to bc pills. to more invasive stuff. You may want to start keeping a little log of what size tampon you are using and how often you are changing it because the doctor can use specfics when you speak to him. Tampax and Playtex makes an "Ultra" tampon (one step above super plus) that you cant always find in stores but they are often in pharmacies. They may move you from about one hour to 3 hours on the worst days which is at least a minor help.

    You may be getting anemic due to the blood loss and that can be dangerous because you can pass out. I would definately schedule a visit.

    2ndtimewish

    Answer by 2ndtimewish at 10:09 AM on Jun. 15, 2011

  • Well dang. It's $40 to go the the gyno... I wonder what it is at the Health Department... Hmmm... Something to look into I guess... Or at least start saving for...
    But_Mommie

    Comment by But_Mommie (original poster) at 10:11 AM on Jun. 15, 2011

  • This sounds like something that could potentially be serious. Please see a doctor!
    tspillane

    Answer by tspillane at 10:11 AM on Jun. 15, 2011

  • It's been like this for like a year I guess! It has been worse int eh last 6 months or so though. I know I *need* to see a doctor I was just hoping it was somewhat normal and I didn't really *have* to.
    But_Mommie

    Comment by But_Mommie (original poster) at 10:13 AM on Jun. 15, 2011

  • My periods got really horrible when I had kids. I would have one month of terrible pain but not that much bleeding, followed by a month of horrible bleeding and very little pain. I dealt with it for a few years until I had an ablation done. I remember having one of my really heavy periods when we went on vacation and racing around Legoland all day looking for bathrooms, and I knew it had to stop. It wasn't until that was over that I really realized how much I had been planning my life around my periods.
    JulieJacobKyle

    Answer by JulieJacobKyle at 11:41 AM on Jun. 15, 2011

  • Did you get your tubes tied?? I did several years ago and my cramps are bad, sometimes I can't walk or drive due to the pain that shoots down my right leg.. My bleeding is lighter tho.. A very dear friend of mine had lots of issues with heavy bleeding and had to have a partial hysterectomy after numerous blood transfusions and iron shots that just didn't work due to anemia..

    I would pay the 40 and go see your gyno.
    midnightmoma

    Answer by midnightmoma at 11:51 AM on Jun. 15, 2011

  • Yes I did in fact have my tubes tied! Kudos for remembering that! lol. I will start saving and go next month to the gyno. It will take that long to get and appt anyway...
    But_Mommie

    Comment by But_Mommie (original poster) at 12:07 PM on Jun. 15, 2011

  • Sounds like a good plan.. My friend also had her tubes tied.. I keep track of my period each month now and I start taking midol about 2 days before I am due to start.. I don't take it every 6 hours like I do when I am on my period but I do take it a few times a day to get the meds in me.. It really helps with the cramps etc.. I know it sucks, hang in there :)
    midnightmoma

    Answer by midnightmoma at 12:16 PM on Jun. 15, 2011

  • You need to discuss this with your doctor. It could just be heavy bleeding (which could make you iron deficient), but the cause could be something like endometriosis. Definitely worth discussing with your GYN.
    CPCrane

    Answer by CPCrane at 2:00 PM on Jun. 15, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN